Alert archive / California / Wind Advisories in 2006
Wind Advisory 55, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 23, 2006, 9:02 AM PST. It took effect at Nov 23, 2006, 3:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2006, 9:02 AM PST (17:02 UTC)
- In effect from
- Nov 23, 2006, 3:00 PM PST
- Expired
- Nov 24, 2006, 1:22 AM PST
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 231702 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 AM PST THU NOV 23 2006 ...WIND ADVISORY ISSUED FOR THE SOUTH COAST OF SANTA BARBARA COUNTY... .OFFSHORE FLOW DEVELOPING BEHIND A COLD FRONT WILL CREATE STRONG WINDS OVER THE SANTA BARBARA COASTS THIS AFTERNOON. WINDS WILL STRENGTHEN THIS AFTERNOON AS A SURFACE PRESSURE AND THERMAL GRADIENT DEVELOPS AND REMAINS TIGHT THROUGH FRIDAY MORNING. THE GRADIENTS WILL WEAKEN FRIDAY AFTERNOON AS A ANOTHER TROUGH APPROACHES THE AREA. CAZ039-240115- /O.NEW.KLOX.WI.Y.0055.061123T2300Z-061124T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- 902 AM PST THU NOV 23 2006 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SOUTH COAST OF SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST FRIDAY. NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP LATE THIS AFTERNOON THROUGH THE PASSES AND ALONG THE SOUTHERN SLOPES OF SANTA YNEZ MOUNTAINS. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH 9 PM AND DECREASE THROUGH THE LATE EVENING AND EARLY MORNING HOURS. HOWEVER...STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP ONCE AGAIN NEAR SUNRISE AS LOCAL DRAINAGE WINDS ENHANCE IN THE DOWNSLOPE WIND REGIME. MOTORISTS DRIVING HIGH PROFILES VEHICLES ALONG THE SLOPES OF THE SANTA YNEZ MOUNTAINS...ESPECIALLY NEAR GAVIOTA PASS...ARE URGED TO USE CAUTION AS DRIVING THROUGH CROSS-WINDS MAY MAKE IT DIFFICULT FOR YOUR VEHICLE TO STAY IN THE LANE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. RESIDENTS ALONG THE MOUNTAIN SLOPES IN SANTA BARBARA AND MONTECITO ARE URGED TO SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CANS AS STRONG WINDS CAN MOVE THESE ITEMS EASILY. $$ HALL
2 follow-up statements
000 WWUS76 KLOX 232308 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 PM PST THU NOV 23 2006 ...WIND ADVISORY IN EFFECT FOR THE MOUNTAINS OF LOS ANGELES... VENTURA AND SANTA BARBARA COUNTIES AND FOR THE SOUTH COAST OF SANTA BARBARA COUNTY... .A TIGHTENING NORTH TO SOUTH PRESSURE GRADIENT ACROSS SOUTHERN CALIFORNIA WILL CAUSE STRONG AND GUSTY WINDS TONIGHT AND FRIDAY MORNING ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES...AS WELL AS THE SOUTH COAST OF SANTA BARBARA COUNTY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED IN THE ADVISORY AREAS. WINDS WILL BEGIN TO DIMINISH BY LATE FRIDAY MORNING AS A TROUGH APPROACHES THE AREA CAUSING GRADIENTS TO WEAKEN. CAZ052-240715- /O.EXA.KLOX.WI.Y.0055.061123T2300Z-061124T1800Z/ SANTA BARBARA COUNTY MOUNTAINS- 308 PM PST THU NOV 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE THROUGH FRIDAY MORNING. WINDS ARE EXPECTED TO DIMINISH SLOWLY DURING THE MID MORNING HOURS FRIDAY. MOTORISTS DRIVING HIGH PROFILES VEHICLES ARE URGED TO USE CAUTION. STRONG CROSS WINDS MAY MAKE IT DIFFICULT TO MAINTAIN VEHICLE CONTROL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GREATER OR FREQUENT GUSTS OF 45 MPH OR GREATER ARE EXPECTED. RESIDENTS IN THE MOUNTAINS OF SANTA BARBARA COUNTY ARE URGED TO SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CANS AS STRONG WINDS CAN MOVE THESE ITEMS EASILY. $$ CAZ053-054-240715- /O.EXA.KLOX.WI.Y.0055.061123T2300Z-061124T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 308 PM PST THU NOV 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. AREAS OF NORTHWEST TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED TO CONTINUE THROUGH FRIDAY MORNING. WINDS WILL BE STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. WINDS ARE EXPECTED TO DIMINISH SLOWLY DURING THE MID MORNING HOURS FRIDAY. MOTORISTS DRIVING HIGH PROFILES VEHICLES ARE URGED TO USE CAUTION. STRONG CROSS WINDS MAY MAKE IT DIFFICULT TO MAINTAIN VEHICLE CONTROL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GREATER OR FREQUENT GUSTS OF 45 MPH OR GREATER ARE EXPECTED. RESIDENTS IN THE MOUNTAINS ARE URGED TO SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CANS AS STRONG WINDS CAN MOVE THESE ITEMS EASILY. $$ CAZ039-240715- /O.CON.KLOX.WI.Y.0055.000000T0000Z-061124T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- 308 PM PST THU NOV 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE THROUGH FRIDAY MORNING. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAINS. WINDS ARE EXPECTED TO DIMINISH SLOWLY DURING THE MID MORNING HOURS FRIDAY. MOTORISTS DRIVING HIGH PROFILES VEHICLES...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS SUCH AS GAVIOTA PASS...ARE URGED TO USE CAUTION. STRONG CROSS WINDS MAY MAKE IT DIFFICULT TO MAINTAIN VEHICLE CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER OR FREQUENT GUSTS OR 35 MPH OR GREATER ARE EXPECTED. RESIDENTS ON THE SOUTH COAST OF SANTA BARBARA COUNTY...ESPECIALLY THOSE WHO LIVE IN AND BELOW PASSES AND CANYONS SUSCEPTIBLE TO STRONG NORTH WINDS...ARE URGED TO SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CANS AS STRONG WINDS CAN MOVE THESE ITEMS EASILY. $$ BRUNO
000 WWUS76 KLOX 240922 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 122 AM PST FRI NOV 24 2006 CAZ039-052>054-241030- /O.CAN.KLOX.WI.Y.0055.000000T0000Z-061124T1800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 122 AM PST FRI NOV 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. WINDS HAVE DECREASED WELL BELOW ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:45 AM PST, 5 hours 17 minutes earlier.
Area forecast discussion, Nov 23, 3:45 AM PST, 5 hours 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 345 AM PST THU NOV 23 2006 .SHORT TERM... A WEAK FRONT WASHING OUT OVER THE CENTRAL COAST WILL BRING PARTLY CLOUDY SKIES TO THE AREA TODAY...CLEARING SOME IN THE AFTERNOON AS THE SYSTEM MOVES SOUTH AND EAST. THIS WILL USHER IN 48 HOURS OF COOLING AS THKNS OVER KLAX DROPS FROM 562DM RIGHT NOW TO 551 DM IN 48 HOURS. ALL THE COLD AIR WILL CREATE BREEZY NORTH WINDS THROUGH SATURDAY. RIGHT NOW KEEPING THE WIND SPEEDS BELOW WAD CRITERIA...BUT SOMETIMES THESE LITTLE WEAK SYSTEMS CAN SURPRISE WITH THE WINDS AND THIS WILL BE WELL WORTH WATCHING. THE NORTH FLOW TODAY WILL CREATE UPSLOPE CLOUDS AND A CHANCE OF SHOWERS OVER THE NORTH SLOPES OF VTA AND LAX COUNTIES MOUNTAINS. TEMPS WILL COOL A FEW DEGREES EACH DAY AND BY SATURDAY ONLY A BARE FEW SITES WILL SEE 70 DEGREES...DESPITE SUNSHINE. .LONG TERM... BEST CHANCE OF RAIN THIS MONTH WILL OCCUR SUNDAY THROUGH TUESDAY. GFS 00Z SOLN WAS SLOWER PLACING THE RAIN SQUARELY ON MONDAY NOW 06Z RUN IS SPEEDING THINGS UP. WILL KEEP POP BIAS TOWARDS MONDAY BUT WILL HAVE TO MONITOR THIS. EC AND GFS IN REASONABLE AGREEMENT ABOUT GENERAL PATTERN. RAIN CHANCE MOVES INTO THE CENTRAL COAST LATE SUNDAY AFTERNOON AND LASTS INTO MONDAY...FURTHER SOUTH RAIN CHANCE BEGINS IN EARNEST LATE SUN NIGHT. POPS LOW MOSTLY BECAUSE OF TIMING ISSUES. IF POP PERIOD WERE 36 HOURS LONG WOULD USE LIKELY VALUES. THIS FRONT DOES NOT GENERATE MUCH IF ANY SOUTH FLOW AND WILL BE PUSHED ALONG NICELY BY STRONG NW FLOW. THIS WILL LIMIT QPF WITH THIS SYSTEM. RIGHT NOW IT LOOKS LIKE A HALF INCH OR LESS STORM BUT THERE IS STILL A WAYS TO GO BEFORE IT REALLY TIPS ITS HAND. ANOTHER SHOT OF COLD AIR WILL REALLY COOL THINGS OFF. SOME VALLEY LOCATIONS MAY NOT SEE 60 ON MONDAY. FRONT SHOULD SCOOT OFF MONDAY NIGHT. STILL SOME SHOWER CHANCES DURING THE EVENING...ESP ACROSS THE NORTH SLOPES WITH THE MOIST NORTH FLOW. TUESDAY SHOULD SEE SOME SUN AS THERE WILL BE QUICK CLEARING BEHIND THE FRONT. CONTINUED COOL AND THE NEW COLD AIR WILL SET OFF ANOTHER ROUND OF POST FRONTAL BREEZY CONDITIONS IN THE MTNS AND DESERTS. WEDNESDAY MIGHT BE WARMER AND BREEZY AS LATEST GFS SHOWS A WARMING AIR MASS AND OFFSHORE FLOW. WILL HAVE TO SEE HOW THIS PLAYS OUT TOMORROW. && .AVIATION... LATEST ACARS AND PROFILER DATA INDICATES MARINE LAYER NEAR 1800 FT DEEP NEAR KLAX. LOW CLOUDS HAVE BEEN SCOURED OUT N OF POINT CONCEPTION AS RELATIVELY COLDER AIR HAS MOVED IN BEHIND THE WEAK FRONT. AREAS S OF POINT CONCEPTION WILL HAVE IFR/MVFR VSBYS AND MVFR CIGS IN MOST AREAS THROUGH 17 TO 19Z...BECOMING VFR CIGS WITH MVFR VSBYS AFTER THAT. HIGH CLOUDS WILL BEGIN TO DISSIPATE FROM THE NORTH TO THE SOUTH TODAY. SOME LOCALIZED NW WINDS NEAR KSBA WILL BRING SOME LLWS THROUGH 5 AM...AND THEN ONCE AGAIN THIS EVENING AS SUNDOWNER TYPE WINDS WILL SETUP ACROSS THE SBA COUNTY MOUNTAINS AND S COAST THIS EVENING. KLAX WILL CONTINUE TO HAVE MVFR CIGS AND IFR VSBYS THROUGH MID MORNING HOURS...WITH VSBYS BECOMING MVFR AND CIGS VFR BETWEEN 17 TO 19Z. SOUTHEAST WINDS LESS THAN 6 KT THIS MORNING WILL BECOME LIGHT WESTERLY SEABREEZE NEAR 19Z. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...RORKE AVIATION...KAPLAN
Hazardous weather outlook, Nov 23, 6:00 AM PST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU NOV 23 2006 CAZ034>041-044>047-051>054-059-087-088-241400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST THU NOV 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY DENSE FOG WILL CREATE DRIVING HAZARDS IN THE MOUNTAINS THIS MORNING AS WELL AS LOCALLY IN THE VALLEYS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF RAIN SUNDAY NIGHT THROUGH MONDAY EVENING. THE RAIN WILL CREATE SLICK ROADS AND CREATE DRIVING HAZARDS...THE HIGHER MOUNTAIN ELEVATIONS COULD RECEIVE SNOW WITH ASSOCIATED WINTER WEATHER HAZARDS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RORKE
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.